Skip to Content - Skip to Navigation

Mathematics Department News: People

Here you will find the latest news from the Mathematics Department. If you have any news you would like us to share, just e-mail it to and we will add it. You can also browse past issues of Stright Lines, our department newsletter.  Check back often (or subscribe to our RSS feed!) for updates.

Flowers Named to Editorial Board of WeBWorK Open Problem Library

Tim Flowers of the Mathematics Department has been named to the editorial board of the WeBWorK Open Problem Library (OPL). The 13-member board reviews submissions of new problems for inclusion in the OPL, and then edits, categorizes, and classifies the selected problems.

Posted on 10/29/2015 7:35:01 AM

Alarcón Invited to Serve on Board of Teachers2Teachers International

Francisco Alarcón of the Mathematics Department was recently invited to serve on the board of directors for Teachers2Teachers International (T2T-I), which organizes teacher trips to partner experienced K-12 U.S. teachers with teachers in other countries.

Posted on 10/27/2015 11:38:37 AM

Pararai Co-authors Paper on Kumaraswamy Lindley Poisson Distribution

Mavis Pararai of the Mathematics Department had the article “Kumaraswamy Lindley Poisson Distribution: Theory and Applications,” which she co-authored with Gayan Warahena-Liyanage (a graduate of the MS Applied Mathematics program) and Broderick Oluyede, published in Asian Journal of Mathematics and Applications, Volume 2015.

Posted on 10/27/2015 8:10:34 AM

Colen, Navaratna, and Colen Present Paper on Power Indices

Professors Yong Colen and Channa Navaratna of the Mathematics Department and Jung Colen, department alumna and instructor in the Developmental Studies Department, presented "Power Indices and U.S. Presidential Elections" on October 22, 2015, at a regional NCTM conference in Atlantic City, N.J.

Posted on 10/26/2015 2:25:04 PM

Alarcón Serving on International Mathematics Education Advisory Team

Francisco Alarcón of the Mathematics Department is part of a six-person advisory team to the Galápagos Conservancy and the Ministry of Education of Ecuador.

Posted on 10/15/2015 9:22:26 PM

Pararai and Warahena-Liyanage Publish Master’s Thesis Work

Mavis Pararai and Gayan Warahena-Liyanage recently had their work “The Lindley Power Series Class of Distributions: Model, Properties and Applications” published in the Journal of Computations and Modelling.

Posted on 9/24/2015 8:26:37 AM

Metz Receives Mathematics Hall of Fame Award

Mary Lou Metz of the Mathematics Department received the Hall of Fame Award from the Pennsylvania Council of Teachers of Mathematics.

Posted on 9/23/2015 11:29:37 AM

  • Mathematics Department
  • Stright Hall, Room 233
    210 South Tenth Street
    Indiana, PA 15705
  • Phone: 724-357-2608
  • Fax: 724-357-7908
  • Office Hours
  • Monday through Friday
  • 8:00 a.m.–12:00 p.m.
  • 1:00 p.m.–4:30 p.m.